Hail, Deaf Smith
- When
- May 28, 7:30 PM CST
- Where
- Deaf Smith County, 9.95 mi NNW of Dawn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.060, -102.240
however no damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the southwest Texas Panhandle produced hail during the evening hours...however no damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 28, 6:12 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 712 PM CDT MON MAY 28 2007 .AVIATION... MOIST AND UNSTABLE AIR IN PLACE WILL ALLOW FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. INCLUDED TEMPO GROUPS IN TAFS TO COVER THE PRECIP POTENTIAL. SFC WINDS WILL STAY UP IN THE 20KT RANGE AS THE SFC GRADIENT REMAIN TIGHT...THEN THE LL JET WILL SET UP AND KEEP WINDS IN THE 15KT TO 20KT RANGE OVERNIGHT. EXPECT MVFR STRATUS CIGS TO DEVELOP AND MOVE INTO AMA AND GUY BEFORE SUNRISE...THEN DISSIPATE AROUND 14Z TO 16Z TUESDAY. JJB && .PREV DISCUSSION... /ISSUED 347 PM CDT MON MAY 28 2007/ DISCUSSION... ONCE AGAIN SEEING A MOIST AND SOMEWHAT UNSTABLE AIRMASS ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. CONTINUED WITH BROADBRUSH 20 POPS FOR TONIGHT JUST IN CASE SOMETHING MANAGES TO DEVELOP OVER THE REGION OR MOVES IN FROM THE MOUNTAINS OF NM AND CO. BIGGER CONCERNS ARE FOR TOMORROW AFTERNOON AND WHAT TO DO ABOUT SEVERE WEATHER CHANCES. MODELS HAVE SLOWED DOWN THE PROGRESSION OF THE FRONT WITH THE GFS BEING FURTHER NORTH AND THE NAM A BIT FURTHER NORTH. THE NAM ALSO HAS THE DRYLINE POSITIONED ACROSS THE MIDDLE OF THE FORECAST AREA WHILE GFS PUSHES IT CLOSER TO THE CAPROCK. HARD TO FIGURE OUT WHAT TO DO...SO LEANED TOWARDS THE NAM TIMING AND POSITION OF SURFACE FEATURES WHICH KEEPS THE FRONT A BIT FURTHER SOUTH THAN THE GFS. ALSO BELIEVE THAT THE DRYLINE WILL PROBABLY END UP A BIT FURTHER WEST BASED ON PREVIOUS PERFOMRANCE OF THE MODELS WHICH WOULD MEAN AT LEAST A SLIGHT CHANCE OF POPS NEAR THE TX/NM STATE LINE. POINT MODEL AND BUFKIT SOUNDINGS SHOW INCREASINGLY FAVORABLE WIND PROFILES ACROSS THE REGION AS WE HEAD THROUGH THE DAY TOMORROW AND AMPLE INSTABILITY DEVELOPING WITH DAYTIME HEATING. WILL HAVE TO SEE HOW STRONG THE CAP WILL BE AND WHERE ANY BOUNDARIES END UP FROM ANY CONVECTION TONIGHT. RIGHT NOW IT APPEARS THAT THE NORTHEAST TEXAS AND EASTERN OKLAHOMA PANHANDLES WILL BE IN THE MOST FAVORED LOCATION FOR SEVERE WEATHER. LARGE HAIL APPEARS LIKELY...HEAVY RAINFALL WILL CAUSE PROBLEMS FOR AREAS THAT FLOODED A COUPLE OF DAYS AGO...AND THERE WILL PROBABLY BE A COUPLE OF TORNADOES. WENT AHEAD AND UPPED POPS ACROSS THE NORTHEAST TO LIKELY AND EXTENDED SLIGHT CHANCE TO ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES...ALL WITH THE MENTION OF SEVERE WORDING IN THE WEATHER TYPES. FRONT FINALLY PUSHES ACROSS THE AREA BY WEDNESDAY WITH THE NEXT PROBLEM BEING HOW FAR SOUTH IT WILL PUSH. NAM APPEARS TO BREAK OUT CONVECTION BEHIND THE FRONT AND DEVELOPS A STRONG SECONDARY SURGE...LIKELY OUTFLOW FROM MODEL CONVECTION...WHICH DUMPS THE FRONT ALL THE WAY INTO CENTRAL TEXAS. GFS HAS THE INITIAL FRONT STALLING OUT SOMEWHERE BETWEEN LUBBOCK AND MIDLAND...THEN PUSHES IT BACK NORTH AS EARLY AS THURSDAY. LONGER RANGE MODELS ARE ALSO HAVING A HARD TIME AGREEING ON THE UPPER-AIR PATTERN BUT GENERAL INDICATIONS TO ME ARE THAT WE WILL END UP UNDER A NORTHWEST FLOW REGIME THROUGH THE END OF THIS WEEK AND POSSIBLY INTO THE UPCOMING WEEKEND. NORTHWEST FLOW WILL MAKE IT HARD TO PINPOINT WHICH DAYS WILL BE MORE FAVORABLE FOR PRECIPITATION...AND WARM FRONT MID WEEK WILL ALSO AFFECT WHICH DAYS WILL HAVE BEST POP CHANCES. LEFT SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST THROUGH SUNDAY AND THIS WILL LIKLEY BE ADJUSTED UP AND DOWN AS WE PROGRESS THROUGH THE WEEK. CONTINUED PREVIOUS FORECAST WITH REGARDS TO TEMPERATURES...SLIGHTLY COOLER HIGHS AND SLIGHTLY WARMER LOWS AS MOISTURE REMAINS ACROSS THE AREA LIMITING THE DIURNAL SPREAD SOMEWHAT. JORDAN && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON MAY 28 2007 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT A FEW STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. SLOW STORM MOVEMENT WILL ALSO PROVIDE A THREAT FOR LOCALLY HEAVY RAINFALL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES FROM LATE TUESDAY AFTERNOON THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE TUESDAY AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 635 PM CDT MON MAY 28 2007 TXZ018-290015- ARMSTRONG TX- 635 PM CDT MON MAY 28 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WAYSIDE MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT MON MAY 28 2007 TXZ016-017-290115- DEAF SMITH TX-RANDALL TX- 747 PM CDT MON MAY 28 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN DEAF SMITH AND WEST CENTRAL RANDALL COUNTIES... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF DAWN MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The Amarillo radar (KAMA), 52 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
3 hail. Local standard time, as filed.
Reported on Farm to Market Road 809 that the hail was covering the lawn.
Reported at County Road 34 near Westline Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34308, 34309, 34310.